MAUDE Adverse Event Report: KARL STORZ SE & CO. KG 24/26FR BIPOLAR CUTTING LOOP BOX 6 UNITS; Electrode, Electrosurgical, Active, Urological

KARL STORZ SE & CO. KG 24/26FR BIPOLAR CUTTING LOOP BOX 6 UNITS; Electrode, Electrosurgical, Active, Urological
Model Number 26040GP1-S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer will not return the device to us, and thus cannot be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint (b)(4).
 
Event or Problem Description
It was reported that during a hysteroscopic polypectomy or myomectomy procedure on (b)(6) 2024, the bipolar cutting loop broke inside of the patient.The yellow piece was retrieved, however the metal tip was not recovered and was presumed left inside the patient.No patient injury was reported.Patient is home and doing well.The next step is being decided.
 
Additional Manufacturer Narrative
Correction made in section d4, with the correct udi number.Per investigation by the manufacturing site: device was not returned, therefore no examination can be carried out.Based on past complaints with a similar fault description, it can be assumed that the material of the cutting loop has become thinner due to wear and could therefore break under load.It must therefore be assumed that this was an user error.This event is filed under internal complaint id (b)(4).

Brand Name
24/26FR BIPOLAR CUTTING LOOP BOX 6 UNITS
Common Device Name
Electrode, Electrosurgical, Active, Urological
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key19299392
Report Number9610617-2024-00132
Device Sequence Number12226242
Product Code FAS
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26040GP1-S
Device Catalogue Number26040GP1-S
Device Lot Number37HC5459
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer08/28/2024
09/04/2026
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date09/22/2024
10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown